JOURNAL BROWSE
Search
Advanced SearchSearch Tips
A NOTE ON CONTINUED FRACTIONS WITH SEQUENCES OF PARTIAL QUOTIENTS OVER THE FIELD OF FORMAL POWER SERIES
facebook(new window)  Pirnt(new window) E-mail(new window) Excel Download
 Title & Authors
A NOTE ON CONTINUED FRACTIONS WITH SEQUENCES OF PARTIAL QUOTIENTS OVER THE FIELD OF FORMAL POWER SERIES
Hu, Xuehai; Shen, Luming;
  PDF(new window)
 Abstract
Let be a finite field with q elements and be the field of all formal Laurent series with coefficients lying in . This paper concerns with the size of the set of points with their partial quotients both lying in a given subset of polynomials in ( denotes the ring of polynomials with coefficients in ) and deg tends to infinity at least with some given speed. Write . It was shown in [8] that the Hausdorff dimension of is inf{ < }. In this note, we will show that the above result is sharp. Moreover, we also attempt to give conditions under which the above dimensional formula still valid if we require the given speed of deg tends to infinity.
 Keywords
continued fractions;Laurent series;partial quotient;Hausdorff dimension;
 Language
English
 Cited by
 References
1.
E. Artin, Quadratische Korper im Gebiete der hoheren Kongruenzen. I-II, Math. Z. 19 (1924), no. 1, 153-246. crossref(new window)

2.
V. Berthe and H. Nakada, On continued fraction expansions in positive characteristic: equivalence relations and some metric properties, Expo. Math. 18 (2000), no. 4, 257- 284.

3.
T. W. Cusick, Hausdorff dimension of sets of continued fractions, Quart. J. Math. Oxford Ser. (2) 41 (1990), no. 163, 277-286. crossref(new window)

4.
K. J. Falconer, Techniques in Fractal Geometry, John Wiley & Sons, Ltd., Chichester, 1997.

5.
I. J. Good, The fractional dimensional theory of continued fractions, Proc. Cambridge Philos. Soc. 37 (1941), 199-228. crossref(new window)

6.
K. E. Hirst, Continued fractions with sequences of partial quotients, Proc. Amer. Math. Soc. 38 (1973), 221-227. crossref(new window)

7.
X. H. Hu, B. W.Wang, J.Wu, and Y. L. Yu, Cantor sets determined by partial quotients of continued fractions of Laurent series, Finite Fields Appl. 14 (2008), no. 2, 417-437. crossref(new window)

8.
X. H. Hu and J. Wu, Continued fractions with sequences of partial quotients over the field of Laurent series, Acta Arith. 136 (2009), no. 3, 201-211. crossref(new window)

9.
I. Jarnik, Zur metrischen Theorie der diophantischen Approximationen, Proc. Mat. Fyz. 36 (1928), 91-106.

10.
D. H. Kim, The shrinking target property of irrational rotations, Nonlinearity 20 (2007), no. 7, 1637-1643. crossref(new window)

11.
S. Kristensen, On well-approximable matrices over a field of formal series, Math. Proc. Cambridge Philos. Soc. 135 (2003), no. 2, 255-268. crossref(new window)

12.
A. Lasjaunias, A survey of Diophantine approximation in fields of power series, Monatsh. Math. 130 (2000), no. 3, 211-229. crossref(new window)

13.
H. Niederreiter, The probabilistic theory of linear complexity, Advances in cryptology- EUROCRYPT '88 (Davos, 1988), 191-209, Lecture Notes in Comput. Sci., 330, Springer, Berlin, 1988.

14.
H. Niederreiter and M. Vielhaber, Linear complexity profiles: Hausdorff dimensions for almost perfect profiles and measures for general profiles, J. Complexity. 13 (1997), no. 3, 353-383. crossref(new window)

15.
A. D. Pollington and S. L. Velani, On a problem in simultaneous Diophantine approximation: Littlewood's conjecture. Acta Math. 185 (2000), no. 2, 287-306. crossref(new window)

16.
W. M. Schmidt, On continued fractions and Diophantine approximation in power series fields, Acta Arith. 95 (2000), no. 2, 139-166.

17.
B. W. Wang and J. Wu, A problem of Hirst on continued fractions with sequences of partial quotients, Bull. Lond. Math. Soc. 40 (2008), no. 1, 18-22. crossref(new window)

18.
J. Wu, On the sum of degrees of digits occurring in continued fraction expansions of Laurent series, Math. Proc. Cambridge Philos. Soc. 138 (2005), no. 1, 9-20. crossref(new window)

19.
J. Wu, Hausdorff dimensions of bounded type continued fraction sets of Laurent series, Finite Fields Appl. 13 (2007), no. 1, 20-30. crossref(new window)

20.
J. Wu, A remark on continued fractions with sequences of partial quotients, J. Number Theory 128 (2008), no. 8, 2394-2397. crossref(new window)